Medical Questions > Womens Health > Vaginal and Uterus Health Forum

dr. put me on antibiotics, but the smell is still there.

Must Read
To better understand abnormal vaginal bleeding, we first review normal vaginal bleeding. Do you know when uterine blood is normal, or not?...
What are the signs and symptoms of abnormal vaginal bleeding? When should you seek help?...
Prepare yourself and know what to expect when you visit your doctor for vaginal bleeding. We review the medical tests and diagnostic procedures frequently used....
User Profile
For the past week, I have had my period but also a really bad odor. It was very abnormal smell, and so I went to doctor. He took several blood tests and it all came back normal other than wbc's and a creatinine/albumin ratio that were high. I was told to drink more water and so I did and a few days later my labs became better. However, I still have this bad smell. I called him again and he put me on antibiotics. This is day three of five, but the smell is still there. What do I do because I feel this is abnormal, and it is starting to get me worried?


Did you find this post helpful?
|

User Profile
replied February 9th, 2012
Vaginal and Uterus Health Answer A31332
Hi,
Welcome to ehealthforum,
The bad/foul smell could suggest vaginal infection if your urine results have come back normal. Do not ignore your symptoms. Consider visiting your doctor/gynecologist at the earliest for a vaginal swab/smear test done to confirm/rule out infective causes. Get started on treatment as indicated by examination findings and investigation results. Avoid vaginal douching, or use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle. If infective cause is detected, get your partner also treated simultaneously to prevent chances of re-infection, and avoid having intercourse while being on treatment.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.